Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 41, NWS Grand Forks, ND

June 21, 20255 counties in Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 21, 2025, 12:22 AM CDT for 5 counties in Minnesota. It was in force for 38 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2025, 12:22 AM CDT (05:22 UTC)
Expired
Jun 21, 2025, 1:00 AM CDT
In force
38 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Becker County, MN, Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Mahnomen County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 170 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 12:49 AM CDTTSTM WND GST 713 Ssw Bemidji, MNPersonal weather station via Weather Underground, I.D. Jefferson Corners - KMNBEMID79. Measured gust to 71 mph. Duration of severe gusts unknown due to power outage right after initial gust. Initial gust with onset of derecho.
Jun 21, 12:50 AM CDTTSTM WND DMGBemidji, MNThere were reports of multiple branches down, power flashes, and home damage. Winds were estimated at 80 mph.
Jun 21, 12:55 AM CDTTSTM WND GST 1062 Nw Bemidji, MNCorrects previous non-tstm wnd gst report from 2 NW Bemidji. AWOS station KBJI Bemidji AP MN.
Jun 21, 12:55 AM CDTNON-TSTM WND GST 1062 Nw Bemidji, MNAWOS station KBJI Bemidji AP MN.
Jun 21, 1:06 AM CDTTSTM WND GST 803 Wnw Bemidji, MNCorrects previous non-tstm wnd gst report from 3 WNW Bemidji. Mesonet station BMJM5 Bemidji MN 2 WNW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 7:54 PM CDTTornado WatchSPC7 hr
Jun 20, 11:18 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 5.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2025-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2025-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1249 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.8
Supercell composite
9.3

Open this sounding in Storm Lab

The text

As transmitted.

692 
WUUS53 KFGF 210522
SVRFGF
MNC005-007-029-057-087-210600-
/O.NEW.KFGF.SV.W.0041.250621T0522Z-250621T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
1222 AM CDT Sat Jun 21 2025

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Hubbard County in north central Minnesota...
  Southeastern Beltrami County in north central Minnesota...
  Eastern Mahnomen County in northwestern Minnesota...
  Northeastern Becker County in northwestern Minnesota...
  Clearwater County in northwestern Minnesota...

* Until 100 AM CDT.

* At 1222 AM CDT, severe thunderstorms were located along a line
  extending from near Shevlin to near Lake Itasca to White Earth
  Nation, moving east at 70 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Severe thunderstorms will be near...
  Bad Medicine Lake, Solway, and Lake Itasca around 1225 AM CDT.
  Bemidji, Lake George, and Wilton around 1230 AM CDT.
  Lavinia, Kabekona, and Rosby around 1235 AM CDT.
  Laporte, Guthrie, and Emmaville around 1240 AM CDT.
  Benedict around 1245 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across NORTH CENTRAL MINNESOTA. SEEK SHELTER NOW inside 
a sturdy structure and stay away from windows! Torrential rainfall 
is occurring with these storms, and may lead to flash flooding. Do 
not drive your vehicle through flooded roadways.

A Tornado Watch remains in effect until 300 AM CDT for northwestern
Minnesota.

&&

LAT...LON 4741 9467 4708 9466 4703 9471 4709 9592
      4737 9565 4750 9563 4750 9555 4766 9555
      4772 9442 4741 9442
TIME...MOT...LOC 0522Z 269DEG 60KT 4747 9524 4726 9527 4704 9549 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Thomas
2 follow-up statements
076 
WWUS53 KFGF 210538
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
1238 AM CDT Sat Jun 21 2025

MNC087-210547-
/O.CAN.KFGF.SV.W.0041.000000T0000Z-250621T0600Z/
Mahnomen MN-
1238 AM CDT Sat Jun 21 2025

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MAHNOMEN COUNTY IS
CANCELLED...

The storms which prompted the warning moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 AM CDT for northwestern
Minnesota.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
north central and northwestern Minnesota.

&&

LAT...LON 4706 9540 4731 9515 4759 9511 4765 9442
      4741 9442 4741 9467 4708 9466 4703 9471
TIME...MOT...LOC 0537Z 269DEG 60KT 4747 9494 4726 9497 4704 9519 

$$

MNC005-007-029-057-210600-
/O.CON.KFGF.SV.W.0041.000000T0000Z-250621T0600Z/
Hubbard MN-Beltrami MN-Becker MN-Clearwater MN-
1238 AM CDT Sat Jun 21 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHERN HUBBARD...SOUTHEASTERN BELTRAMI...NORTHEASTERN BECKER
AND SOUTHEASTERN CLEARWATER COUNTIES...

At 1237 AM CDT, severe thunderstorms were located along a line
extending from near Bemidji to near Lake George to Two Inlets, moving
east at 70 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Bemidji, Lake George, and Lavinia around 1240 AM CDT.
  Laporte around 1245 AM CDT.
  Benedict around 1250 AM CDT.
  Pennington around 1255 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM CDT for northwestern
Minnesota.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across BELTRAMI and HUBBARD COUNTY AREA. SEEK SHELTER 
NOW inside a sturdy structure and stay away from windows.
 
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4706 9540 4731 9515 4759 9511 4765 9442
      4741 9442 4741 9467 4708 9466 4703 9471
TIME...MOT...LOC 0537Z 269DEG 60KT 4747 9494 4726 9497 4704 9519 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Thomas
924 
WWUS53 KFGF 210558
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
1258 AM CDT Sat Jun 21 2025

MNC005-007-029-057-210608-
/O.EXP.KFGF.SV.W.0041.000000T0000Z-250621T0600Z/
Hubbard MN-Beltrami MN-Becker MN-Clearwater MN-
1258 AM CDT Sat Jun 21 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HUBBARD...
SOUTHEASTERN BELTRAMI...NORTHEASTERN BECKER AND SOUTHEASTERN
CLEARWATER COUNTIES WILL EXPIRE AT 100 AM CDT...

The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.  However, gusty winds are still possible with
these thunderstorms.

A Tornado Watch remains in effect until 300 AM CDT for northwestern
Minnesota.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
north central and northwestern Minnesota.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Grand Forks.

Remember, a Severe Thunderstorm Warning still remains in effect for
BELTRAMI

&&

LAT...LON 4706 9540 4731 9515 4759 9511 4765 9442
      4741 9442 4741 9467 4708 9466 4703 9471
TIME...MOT...LOC 0558Z 269DEG 60KT 4747 9445 4727 9448 4705 9470 

$$

Thomas

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 10:03 PM CDT, 2 hours 19 minutes earlier. Its key messages:

  • Level 3 out of 5 risk for severe thunderstorms this evening and overnight. Primary hazards of tennis ball size hail or greater, damaging winds of 75mph or higher, and a few tornadoes will be possible.
  • Level 1 out of 5 risk for severe thunderstorms Saturday afternoon and evening. Primary hazards of hail up to 1 inch and damaging wind gusts of 60mph.
  • Level 2 out of 5 risk for severe thunderstorms Sunday afternoon and evening. Primary hazards will be damaging wind gusts of 70mph, large hail to the size of golf balls, and isolated tornadoes
  • Heat index values Saturday will exceed 100 degrees in the southern Red River Valley and portions of west central Minnesota. Heat related impacts are expected. For Sunday, heat index values could approach 100 degrees, mainly in west central Minnesota.
Area forecast discussion, Jun 20, 10:03 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1003 PM CDT Fri Jun 20 2025

.KEY MESSAGES...

- Level 3 out of 5 risk for severe thunderstorms this evening
  and overnight. Primary hazards of tennis ball size hail or
  greater, damaging winds of 75mph or higher, and a few
  tornadoes will be possible.

- Level 1 out of 5 risk for severe thunderstorms Saturday
  afternoon and evening. Primary hazards of hail up to 1 inch
  and damaging wind gusts of 60mph.

- Level 2 out of 5 risk for severe thunderstorms Sunday
  afternoon and evening. Primary hazards will be damaging wind
  gusts of 70mph, large hail to the size of golf balls, and
  isolated tornadoes

- Heat index values Saturday will exceed 100 degrees in the
  southern Red River Valley and portions of west central
  Minnesota. Heat related impacts are expected. For Sunday, heat
  index values could approach 100 degrees, mainly in west
  central Minnesota.

&&

.UPDATE...
Issued at 955 PM CDT Fri Jun 20 2025

Discrete cells continue to move east along I-94, Ransom/Sargent
counties, and around the Hwy 200 corridor. The Tornado warning
within Barnes county continues to produce a rain wrapped tornado
as it moves eastward. Reports of the tornado have been along
the I-94 corridor and just south of it. If you are in the path
of this storm seek shelter immediately. A Derecho is forming
and organizing in central ND and moving toward the ENE.
Widespread wind gusts of 60mph and isolated amounts of 80+
within the Derecho are likely. Arrival time of the Derecho is
11-12am within the Sheyenne River Valley. If in the line of
these storms get to a shelter.

UPDATE
Issued at 756 PM CDT Fri Jun 20 2025

Discrete cells have developed in parts of southeastern North
Dakota this afternoon and gone severe. Continued development of
discrete cells ahead of the main linear complex out in western
North Dakota through the evening hours. CAPE continues to be
around the 3000-4000 J/kg along with 50-60kts of effective
shear. This environment continues to be conducive for large
hail, tornadoes, and strong wind gusts. The linear complex out
in western ND is continuing to organize as it follows the DCAPE
gradient and mean wind. As it gets further eastward we will see
widespread damaging wind gusts in excess of 60mph, with isolated
gusts of 80+ mph. Within the linear complex we could see
isolated QLCS spin ups as well. A Tornado Watch is in effect for
eastern ND and into portions of northwestern MN through 8z.

&&

.DISCUSSION...
Issued at 243 PM CDT Fri Jun 20 2025

...Synopsis...

Current environment across the region has SBCAPE increasing, shear
around 50-60kts at the 0-6km level, dewpoints already in the upper
60s to 70s, and a surface boundary lingering across the area.
Sufficient daytime heating from plentiful sunshine will help
increase our instability throughout the afternoon as temperatures
reach the 80s to lower 90s. Deepening upper level trough will enter
the northern plains this afternoon and evening helping to initiate
the development of thunderstorms. Level 3 out of 5 risk for severe
thunderstorms along and south of Highway 2 toward the I-94 corridor
for this evening and overnight. Main hazards are hail of tennis ball
size or greater, winds of 75mph or greater, and a few tornadoes will
be possible. Storms start discrete and later cluster into a linear
complex as they shift through eastern ND and into NW MN. Threat for
storms continue through the 2-4am timeframe before conditions slowly
improve. Marginal risk for severe thunderstorms Saturday afternoon
and evening. Risk will be more conditional as there will be fairly
strong cap in place across the area as temperatures warm into upper
80s through the 90s near the surface and aloft. Any storm that does
develop Saturday will be isolated, with main hazards of 60mph winds
and quarter size hail. Sunday a cold front shifts through the area
helping to initiate thunderstorms ahead of it and along it during
the afternoon and evening hours. Main hazards Sunday will be golf
ball size hail, 70mph wind gusts, and isolated tornadoes.

Besides the severe thunderstorm chances there will hot and humid
conditions both Saturday afternoon through Sunday evening.
Temperatures will be in the 80s to 90s Saturday and Sunday. Warmest
day will be Saturday, with heat indices expected to reach the lower
100s across the southern Red River Valley. Sunday the warmest
temperatures shift eastward towards west central MN. A Heat Advisory
is in effect Saturday afternoon through Sunday evening for the
southern Red River Valley into west central and north central MN.
Post weekend, we are looking at a less active period to start off
the new work week. This looks to be brief as machine learning is
picking up on further chances for thunderstorms mid to late next
week.

...Enhanced Severe Risk This Evening and Overnight...

A warm front is currently moving through this afternoon, with a
deepening upper level trough out towards MT. Strong warm air
advection is pushing through the Dakotas and into Minnesota
throughout the day, with plentiful sunshine. Shear continues to be
strong at the 0-6km level with 50-60kts, and the 0-3km being 40-
45kts. Strong shear combined with the moist humid air mass will help
fuel the instability across the region. SBCAPE is already in the
2000-3000 J/kg range and potential rises toward 4000 J/kg later this
afternoon and evening. Steep low to mid level lapse rates will
continue to increase through the afternoon and evening. Looking at
latest CAMS there is some diversity in the solutions with the main
concern around the corridor of greatest threat. They shift the
threat between Highway 2 through the I-94 corridor. None the less
thunderstorms develop along the front as discrete and quickly grow
upscale and cluster within hours of initiation. HRRR/NAM guidance
confirms this, with a linear complex developing near the later
evening hours as the storms cluster and the main shortwave out west
shifts eastward. So timeframe of the thunderstorms will be 7pm-9pm
along the warm front, with an approaching system from the western
parts of ND. Storms will be discrete with the potential for
Tornadoes and large hail. As they grow upscale and become linear
during the later evening and overnight hours we transition to a
large hail, damaging wind, and isolated tornado threat. Guidance has
the main complex of storms shifting east of the forecast area around
the 2 to 4am timeframe with lingering isolated showers and storms
after.

To sum everything up, we have an enhanced risk of severe
thunderstorms this evening and overnight, with the main hazards of
tennis ball size hail, 75+ mph winds gusts, and a few tornadoes are
possible. There is also a low risk for flash flooding if storms
linger and redevelop over the same areas creating higher rainfall
rates. Make sure you have multiple ways to receive alerts today and
tonight, especially if headed out this evening and overnight.

...Saturday Severe Risk...

Environmental conditions on Saturday remain sufficient for further
severe weather chances during the afternoon and evening hours. There
is vast disagreement on any storm initiation as there is a fairly
large cap across the region thanks to the warm temperatures aloft
and near the surface. If we are able to break the cap storms would
fire quickly and remain discrete. Conditions remain suitable for
quarter size hail and 60mph wind gusts. Timeframe of storms looks to
be around the 3-5pm timeframe and lingering through the 10-12am
timeframe. Coverage of severe storms will be isolated at best.

...Sunday Severe Risk...

An approaching system on Sunday will bring another chance for strong
to severe thunderstorms to the region. There is a 2 out of 5 risk
for severe thunderstorms during the afternoon and evening across the
Red River Valley and into northwestern MN. A cold front will begin
to sweep through the area during the afternoon and evening with
strong instability, shear, and moisture ahead of it. Storms that
develop ahead of the front will be discrete to begin with, but later
turn linear as the front pushes through. Isolated tornado threat and
large hail of golf ball size when storm mode is discrete. As the
storms turn linear the threat turns toward damaging winds, with the
potential to see gusts of 70mph. Storms clear the region by the late
evening and overnight hours. After Sunday, there looks to be a brief
break in the active pattern before machine learning picks up on
further thunderstorm chances mid to late week.

...Hot and Humid Conditions...

As we get into the weekend, the strong surge of warm air advection
will help drive temperatures further into the 90s for the southern
Red River Valley and into west central MN. Dewpoints in the 60s to
lower 70s will bring heat indices to the lower 100s for the southern
Red River Valley Saturday. Heat related impacts are expected. The
cold front on Sunday will help translate the heat impacts further
into MN, with heat indices approaching 100 in west central MN Sunday
afternoon and evening. A Heat Advisory is in effect 1pm Saturday
through 7pm Sunday for the southern Red River Valley and west
central MN. Make sure to stay hydrated this weekend especially if
your outdoors.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 640 PM CDT Fri Jun 20 2025

VFR flying conditions prevail across all TAF sites late this
afternoon, except for BJI where some MVFR stratus has moved in
over the past couple hours, with southeast winds in the 10-15 kt
range. Conditions will rapidly deteriorate late this evening
into the overnight period when severe thunderstorms move across
the area, bringing IFR/LIFR vis and/or cigs, frequent
lightning, significant and erratic wind gusts up to 70 kts,
large hail up to the size of tennis balls, and possibly a few
tornadoes. Highest confidence in terminal impact timing is
outlined within TEMPO groups, give or take an hour.
Thunderstorms are expected to exit the area by 08-09Z, with
flight categories gradually improving to VFR from west to east,
and winds calming into the 5-15 kt range generally out of the
northeast.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Heat Advisory from 1 PM Saturday to 7 PM CDT Sunday for NDZ052-
     053.
MN...Heat Advisory from 1 PM to 7 PM CDT Sunday for MNZ006-009-016-
     017-022>024-027-028.
     Heat Advisory from 1 PM Saturday to 7 PM CDT Sunday for
     MNZ029>032-040.

&&

UPDATE...Spender
DISCUSSION...Spender
AVIATION...Lee
Hazardous weather outlook, Jun 20, 3:03 PM CDT, 9 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
303 PM CDT Fri Jun 20 2025

MNZ001>003-009-013>017-022>024-027>032-040-NDZ014-015-024-026>030-
038-039-049-052-053-212015-
West Polk-Norman-Clay-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Benson-Ramsey-Eddy-
Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-
Sargent-Richland-
303 PM CDT Fri Jun 20 2025

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Level 3 out of 5 risk for severe thunderstorms this evening and
overnight. Primary hazards of tennis ball size hail, damaging
winds of 75 mph or greater, and a few tornadoes will be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Level 1 out of 5 risk for severe thunderstorms Saturday
afternoon and evening. Primary hazards will be damaging wind
gusts to 60 mph and large hail up to 1 inch.

Level 2 out of 5 risk for severe thunderstorms Sunday
afternoon and evening. Primary hazards will be damaging wind
gusts to 70 mph, large hail to the size of golf balls, and
isolated tornadoes.

Heat index values Saturday will exceed 100 degrees in the
southern Red River Valley and portions of west central
Minnesota. Heat related impacts are expected. For Sunday, heat
index values could approach 100 degrees once more, mainly for
west central Minnesota.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

MNZ004>008-NDZ006>008-016-054-212015-
Kittson-Roseau-Lake Of The Woods-West Marshall-East Marshall-
Towner-Cavalier-Pembina-Eastern Walsh-Western Walsh-
303 PM CDT Fri Jun 20 2025

This hazardous weather outlook is for portions of eastern North
Dakota and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Level 2 out of 5 risk for severe thunderstorms this evening and
overnight. Primary hazards of hail up to the size of quarters,
damaging winds of 70 mph, and a few tornadoes will be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Level 1 out of 5 risk for severe thunderstorms Saturday
afternoon and evening. Primary hazards will be damaging wind
gusts to 60 mph and large hail up to 1 inch.

Level 2 out of 5 risk for severe thunderstorms Sunday
afternoon and evening. Primary hazards will be damaging wind
gusts to 70 mph, large hail to the size of golf balls, and
isolated tornadoes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

In the hours before

Local storm report, Jun 20, 9:34 PM CDT, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
934 PM CDT Fri Jun 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     Tornado          1 N Urbana              46.95N 98.42W
06/20/2025                   Barnes             ND   Storm Chaser

            house damaged by tornado, reported by a
            storm chaser.

&&
Local storm report, Jun 20, 10:00 PM CDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
1000 PM CDT Fri Jun 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     Tornado          2 W Valley City         46.92N 98.05W
06/20/2025                   Barnes             ND   Law Enforcement

            A tornado was reported 2 miles west of
            Valley City.

&&
Local storm report, Jun 20, 10:31 PM CDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
1031 PM CDT Fri Jun 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     Tornado          1 N Fort Ransom         46.54N 97.93W
06/20/2025                   Ransom             ND   Public

            Stovepipe tornado reported N of Fort Ransom
            via public.

&&
Local storm report, Jun 20, 10:38 PM CDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
1038 PM CDT Fri Jun 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Tornado          Urbana                  46.93N 98.41W
06/20/2025                   Barnes             ND   Law Enforcement

            Numerous homes were reported damaged north
            of Urbana and west of Eckelson. Time
            estimated by radar.

&&
Local storm report, Jun 20, 11:24 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
1124 PM CDT Fri Jun 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 PM     Tstm Wnd Dmg     Valley City             46.92N 98.01W
06/20/2025                   Barnes             ND   Trained Spotter

            Tree branches 6 inches to 10 inches in
            diameter were reported down in Valley City.

&&
Local storm report, Jun 20, 11:32 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
1132 PM CDT Fri Jun 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     Tornado          5 E Sheldon             46.57N 97.38W
06/20/2025                   Ransom             ND   Public

            A tornado was reported southeast of
            Enderlin. Location estimated via radar.

&&

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 10:01 PM CDTSevere Thunderstorm WarningFGFNorman, Polk59 min
Jun 20, 10:51 PM CDTSevere Thunderstorm WarningFGFMahnomen, Norman, Polk39 min
Jun 20, 11:30 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBecker, Clay, Clearwater, Mahnomen, Norman, Polk60 min
Jun 20, 11:48 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFKittson, Marshall, Polk57 min
Jun 20, 11:49 PM CDTSevere Thunderstorm Warning Destructive damage threatFGFBecker, Clay, Clearwater, Mahnomen, Marshall, Norman and 3 more56 min
Jun 20, 11:52 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFBecker, Clay, Otter Tail, Wilkin53 min
Jun 21, 12:03 AM CDTFlash Flood WarningFGFClay, Mahnomen, Norman, Polk3 hr
Jun 21, 12:25 AM CDTTornado WarningFGFBeltrami, Clearwater, Hubbard20 min
Jun 21, 12:32 AM CDTFlash Flood WarningFGFClay3 hr
Jun 21, 12:40 AM CDTTornado WarningFGFBeltrami35 min
Jun 21, 12:45 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Hubbard, Otter Tail, Wadena, Wilkin60 min
Jun 21, 12:51 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFNorman, Polk54 min
Jun 21, 12:57 AM CDTSevere Thunderstorm Warning Considerable damage threatFGFBeltrami, Hubbard18 min
Jun 21, 1:16 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFBeltrami, Clearwater, Hubbard21 min
Jun 21, 1:29 AM CDTSevere Thunderstorm WarningFGFBecker, Grant, Hubbard, Otter Tail, Wadena31 min
Jun 21, 1:43 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFNorman, Polk62 min
Jun 21, 2:07 AM CDTSevere Thunderstorm Warning Destructive damage threatFGFClearwater, Mahnomen, Marshall, Norman, Pennington, Polk and 1 more53 min
Jun 21, 2:59 AM CDTSevere Thunderstorm WarningFGFMahnomen, Norman, Pennington, Polk, Red Lake31 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.